Facial allergic reaction

3 days ago I went to the doctor to get some different birth control (the stuff i was using wasn't strong enough) and also some acne cream. Yesterday morning I had a shower and noticed that i had a dry face, so i put some lotion on it, which i don't usually do. Later I went to my grandmas house and worked in their woodshop and my face started to sting around my nose, but I ignored it. Later that night my face was still stinging so I took a shower and it felt a bit better then i put my acne cream on which i am supposed to put on every night, and my face just started to burn horribly. I went to the doctor and they told me I was probably having a reaction to the cream. They just told me to get aloe Vera gel. When I put it on it made the burning worse. Then my grandma talked to the pharmacist and told her to put vegetable oil on my face then wipe it off, which also made it worse. Is there anything that could be done to stop the stinging. Is there anything you'd know of to help the pain? I've already taken a benadryl and a Tylenol. The only thing that helps is an ice bag to my face.

Write Answer

Health Care

avatar
Tawnybro
1 Answers
Contributor
2 people found this helpful

I don't think you are experiencing an allergic reaction. It sounds like irritation from the acne cream. Prescription acne cream can be very irritating to people with sensitive skin. Hydrocortisone cream can help reduce irritation, but use it sparingly because it can make your acne worse if you use too much for too long. For your acne you may want to look into something less irritating. I know that proactive makes a sensitive skin line that seems to work well. Also, Clinique has an acne line that is sensitive to the skin. If your acne is very bad and you need prescription strength because over the counter doesn't work, then you may want to talk to your doctor or dermatologist about an acne pill like acutane.

Was this answer helpful? Yes No
About HealthExamine
HealthExamine is a community dedicated to health care question and answers. The statements made on HealthExamine are not a substitute for medical care. If you have a medical emergency or your condition worsens, seek medical attention immediately.